Losartan

Losartan is an antihypertensive drug that belongs to the group called angiotensin receptor blockers. It is used for the treatment of high blood pressure, which in turn reduces the risk of heart attack, strokes, and kidney diseases.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Is it fine to take Losalex twice a day to control hypertension?

Query: Hi doctor, I know a patient who is having hypertension. The doctor has prescribed Losalife H in the morning and Losalex 50 in the night. Is this an excess dose or is it normal?  Read Full »


Dr. Sagar Ramesh Makode

Cardiologist, General Medicine Physician, Internal Medicine Physician, Family Physician, General Practitioner

Answer: Hi, Welcome to icliniq.com. It depends entirely on the extent of BP (blood pressure) elevation. Usually, most of the patients become well on once-daily dosing. But in some patients, we need twice daily dosing. So often, once daily is enough. But if the BP is not getting controlled or there is too ...  Read Full »

Can I take Amlodipine to control my BP?

Query: Hi doctor, I am 39 years old and my weight is 70. My blood pressure is 130/80 mmHg. I am on Seloken XL 50 once daily. Can I use non-selective beta blocker instead of beta blockers? Please advise if Amlodipine is good.  Read Full »


Dr. Rohit Jain

Cardiologist, Criticalcare Physician, Diabetologist, Endocrinologist, Family Physician, General Medicine Physician, Internal Medicine Physician, Pulmonologist, Sexologist

Answer: Hi, Welcome to icliniq.com. Your question is a hypothetical one. The reason being every drug is good and bad and has its own pros and cons. Metoprolol is a wonderful drug to slow down the heart rate without side effects on other organs. Metoprolol is a cardioselective beta blocke. Having said that...  Read Full »

How to overcome the side effects on increasing the dose of Amlodipine?

Query: Hello doctor, I am currently taking Amlopin-M at night and Omnitan-H in the morning. My blood pressure taken at home is consistently in the range 140-150/85-90. Last time my doctor increased the medicine dose suddenly and it did not suit me and caused palpitations, dizziness, and weakness. Please s...  Read Full »


Dr. Muhammad Zohaib Siddiq

Cardiologist, General Practitioner

Answer: Hi, Welcome to icliniq.com. Blood pressure (BP) is controlled with lifestyle modifications and dietary modifications. Following are the measures to control BP: 1. Avoid smoking and other addictions. 2. Reduce salt intake in the diet. 3. Reduce fatty foods, junk foods, saturated fats (Mediterra...  Read Full »

Why are my dad's feet so puffy?

Query: Hi doctor, My dad is 83 years old. He keeps coughing up phlegm and sleeping all the time. He is cold and his feet are very swollen. His feet are so puffy and he feels difficult to wear shoes or walk. He weighs about 300 lbs. He is suffering from congestive heart failure. Currently, he is on Lisinop...  Read Full »


Dr. Sadaf Mustafa

General Medicine Physician, Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. I am worried about depressed cardiac function, kidney dysfunction or liver disease. If the swelling is increasing; after he saw his doctor, then he should be seen again sooner rather than later. He would need further testing and evaluation for the swelling. It is not n...  Read Full »

Kindly suggest ways to lower blood pressure at home.

Query: Hi, my dad who’s 61 years old has been experiencing hypertension and I would like to ask what are the best ways to ease/lower the blood pressure at home? Hypertension runs in his family. He has pain in the nape area, and his BP is 150/100. Same issue happened last month, his BP was 160/100 and...  Read Full »


Dr. Sagar Ramesh Makode

Cardiologist, General Medicine Physician, Internal Medicine Physician, Family Physician, General Practitioner

Answer: Hello, BP target should be less than 140/90 mmhg. Losartan may be increased to 1 tablet daily instead of half. He should avoid excessive salt, and have plenty of fruits if not diabetic and plenty of green leafy vegetables. Have regular exercises like brisk walking for atleast 30 min a day. If ...  Read Full »

Kindly evaluate the cardiac drugs of my father for heart attack.

Query: Hello doctor, My father recently had a heart attack and a stroke. Then had two heart valves repaired and they want to put a stent in. His list of medications does not seem to make sense and although he loves his cardiologist. I do not think he is paying enough attention. I am in the medical field a...  Read Full »


Dr. Rohit Jain

Cardiologist, Criticalcare Physician, Diabetologist, Endocrinologist, Family Physician, General Medicine Physician, Internal Medicine Physician, Pulmonologist, Sexologist

Answer: Hi, Welcome to icliniq.com. Let us evaluate all medications your father is receiving. Diagnosis: Valvotomy, CAD with MI (coronary artery disease with myocardial infarction) and CVA (cerebrovascular accident) (recovered). Tablet Metoprolol is essential in patients with heart attacks as it slows th...  Read Full »

Will Lopar-SR help to acclimatize high altitudes in diabetic patient?

Query: Hello doctor, I am a 71-year-old male with h/o HTN and diabetes. They are well under control with Amlopres one tablet daily and Cetaphin 500 mg two tablets daily, Clopitab 75 mg one tablet daily. I have a cyst in my kidney which is asymptotic. Nephrologist did not prescribe any medicine for that. ...  Read Full »


Dr. Saumya Mittal

Diabetologist, Family Physician, General Medicine Physician, Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. I had a look at your query. And would first like to congratulate you on maintaining controlled sugar and blood pressure. Now I would agree with the entire prescription meant for you. The medicine Lopar (Lorsatan) has some side effects but it is not serious enough to...  Read Full »

What could be a white patch under the tongue that does not rub off?

Query: Hi doctor, Can you please provide me with your opinion on a white patch under my tongue. It does not rub off and just noticed it a few days ago. I am currently on Losartan 100 mg.  Read Full »


Dr. Beryl Fredrick

Dentist

Answer: Hello, Welcome to icliniq.com. I understand your concern and saw your clinical pictures. (attachment removed to protect patient identity). These pictures look a little blurred and a clearer picture will make the diagnosis easier. It could be a drug-induced lichenoid reaction or lichen planus p...  Read Full »

My husband had Losar Beta H twice by mistake. Will it cause any side effect?

Query: Hi doctor, My husband used to have Losar Beta H for his BP in the morning and Storvas 10 mg at night. But, mistakenly, he had Losar Beta H again at night. Will it cause any side effect? Should he have Storvas now?  Read Full »


Dr. Pramod Bhanudas Narkhede

Cardiologist

Answer: Hi, Welcome to icliniq.com. Do not worry. He can have Storvas (Atorvastatin) now. But, he should not repeat this mistake again. Ask him to take Losar Beta H (combination of Losartan, Atenolol and Hydrochlorothiazide) at a specific time in a day keeping it in a separate pill box. Just a single extra ...  Read Full »

Can I take Telmisartan-Cilnidipine instead of Losartan for high blood pressure?

Query: Hello doctor, I have high blood pressure 171/90 with pulse rate 79, blood sugar under control after medication (fasting is 120 and PP is 146). I am taking high blood pressure medicine Losartan Potassium 50 mg. Can I start Telmisartan and Cilnidipine tablets instead of Losartan Potassium with my blo...  Read Full »


Dr. Mahmoud Ahmed Abelrahman Abouibrahim

Internal Medicine Physician, Family Physician, General Practitioner, General Medicine Physician

Answer: Hello, Welcome to icliniq.com. From what you mentioned, you have uncontrolled elevated blood pressure which requires upgrading of your medication. Losartan has the same efficacy as Telmisartan as both are from the same group. I suggest that you change Losartan to Telmisartan/Cilnidipine as the co...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.